Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Yellowing Eyes with PEP
Aug 26, 2007

Hi, This is a follow-up question to http://www.thebody.com/Forums/AIDS/SafeSex/Archive/TransmissionSexual/Q186265.html.

I am still travelling outside US and it has been 21 out of 28 days since I have been taking atripla for PEP. For the past 3 days I have been noticing yellowing eyes. After combing your site I found this to be possibly due to elevated bilirubin levels. I am also feeling slight discomfort in lower left portion of abdomen. I don't seem to have any other effects.

Since I don't have access to an expert physician I am wondering if I should continue this regimen or stop it? Does stopping the medicine return the bilirubin levels back to normal? I plan to get tested for HBV & HCV as soon as I get back in the next 10 days.

Thanks for your invaluable response the first time. I have always practiced safe sex, but all it takes is one time to be not safe. From that encounter I also developed a yeast infection for which I got Fluconazole 150 mg tablets for the last 5 days and has cleared up now. I eagerly anticipate your response.

Response from Dr. Frascino

Hello,

If you are experiencing "yellowing eyes" and discomfort in the lower left portion of your abdomen, you don't need an "expert physician" to evaluate this particular type of problem. Rather, a basic evaluation for hepatitis, which can be easily performed by any physician, is warranted. I don't know where you are traveling, but I would advise you see a physician or visit an urgent care facility without further delay. This problem may have nothing to do with your Atripla PEP. It could be infectious hepatitis or any of a number of other medical problems resulting in icterus and jaundice (gallstones, anemia, etc.).

Dr. Bob



Previous
How much dietary protein?
Next
Your forum is rated 18 (WHEN TO START) (EARLIER INITIATION OF TREATMENT)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement